Illinois, 2022Tornado and Hail in Illinois, March 5 to 6, 2022
March 5 to 6, 2022 · NWS ILX · 31 events in 17 counties and zones
A cold front pushing across Iowa and Missouri interacted with a warm and moist environment to trigger a line of strong to severe thunderstorms during the late afternoon of March 5th. The storms advanced eastward into central Illinois during the evening, producing wind gusts of 50-60mph and sporadic damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushing across Iowa and Missouri interacted with a warm and moist environment to trigger a line of strong to severe thunderstorms during the late afternoon of March 5th. The storms advanced eastward into central Illinois during the evening, producing wind gusts of 50-60mph and sporadic damage. An EF-0 tornado touched down northeast of Kilbourne in Mason County causing damage to farm irrigation systems, power poles, and a few trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 5, 8:51 PM CST, 39 minutes earlier.
Area forecast discussion, Mar 5, 8:51 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
851 PM CST Sat Mar 5 2022
.SYNOPSIS...
Issued at 157 PM CST Sat Mar 5 2022
A pair of frontal systems will bring adverse weather conditions
to central Illinois tonight through Monday. Then, after a quiet
mid- week period, another frontal system will lift across the
region late Thursday into Friday, bringing accumulating snow and
much colder temperatures.
&&
.UPDATE...
Issued at 851 PM CST Sat Mar 5 2022
Needed to make some adjustments to the forecast pops/wx to account
for the severe thunderstorm watch that just came out and the
timing of precip across the CWA. HiRes HRRR seems to be doing the
best job with the pregression of the line of storms so followed
that closely. Update to the grids and the forecast have been sent,
along with the watch notification message.
&&
.SHORT TERM...(Tonight)
ISSUED AT 157 PM CST Sat Mar 5 2022
Wind Advisory:
We've expanded the Wind Advisory southward to I-70, with the
following support plucked from the latest suite of 12z guidance:
(1) pressure falls occurring this evening in the vicinity of a
deepening surface low, (2) scattered convection out ahead of the
main front helping to tap into a robust LLJ, (3) steep low-level
lapse rates and sufficient mixing in the immediate wake of the
cold front, (4) latest HREF 10m mean gusts suggest 45+ mph across
much of the region, and (5) over 50% of GFS ensemble guidance is
meeting or exceeding Wind Advisory criteria as far south as I-70.
Convective Trends:
Clouds continue to break for sunshine this afternoon across a
broad warm sector. Despite this, mesoscale soundings continue to
maintain a stubborn capping inversion ahead of the cold front.
This should keep any pre-frontal convective activity "elevated"
until the cold front helps parcels become surface-based later
tonight.
Short-term, hi-res guidance continues to struggle in resolving
convection for this evening, with some solutions suggesting 2
distinct lines pushing across central Illinois. This seems
unlikely, as we will likely need more theta-e juiced into this
air mass to support 2 organized lines of successive convection.
At this point, we are putting more weight toward convection tied
to the cold front, where forcing, kinematics, and low-level CAPE
will be most favorable to support organized convection. A few
pockets of damaging straight-line winds will be possible late
tonight, especially wherever the system cold pool becomes
balanced or slightly shear dominant. The orientation and strength
of the 0-3 km shear vectors will be key in assessing where these
pockets of enhanced thunderstorm winds may develop. It's
important to note that the tornado threat, while low, is non-
zero. As an educated guess, locations along and north of I-70
stand the best chance at severe weather tonight, with all
aggregate hazards becoming less likely the further south you get
from the better upper dynamics.
If elevated, pre-frontal convection develops this evening on the
nose of the LLJ, it would likely stabilize the environment enough
to limit storm development along the cold front. In this
scenario, there could be some isolated downburst signatures that
exceed severe limits. Small hail could also accompany the taller
updrafts of any elevated storms.
Bottom line, it's not clear yet which of the convection will
become more dominant-- pre-frontal or frontal. Regardless, severe
thunderstorm wind damage has the highest potential this evening
across central Illinois for locations north of I-70, mainly
between 01z/7pm and 06z/Midnight.
.LONG TERM...(Next Week)
ISSUED AT 157 PM CST Sat Mar 5 2022
Winds will quickly diminish Sunday morning in response to the
departing mid-level shortwave and surface low. Most locations
across central Illinois will see some sun during the morning hours
as a ridge of high pressure quickly builds across the region.
Yet, temperatures will be markedly cooler in the wake of frontal
passage. Afternoon highs will be 10-20 degrees cooler than the
previous 24 hrs, with temperatures warming into the low-to-mid
50s.
Clouds will be on the increase Sunday evening as a mid-level
shortwave trough and its attendant surface low pivot across the
southern Plains and lift toward the Ohio River Valley. A
moisture-laden air mass will surge northward ahead of this
disturbance with mid 50s surface dewpoints pooling along a
sharpening baroclinic zone that stalls just south of the I-70
corridor. Overrunning/isentropic processes north of the front,
and deep moist ascent along the front should allow moderate- to-
heavy rain to develop across much of central and southern
Illinois. To give further perspective as to how saturated this
air mass will be, PWAT values are expected to exceed the 99th
percentile of climatology.
Latest QPF from WPC supports between 0.5" -1.00" north of I-72
through Monday morning, and between 1-2" south of I-72. This is in
good agreement with the latest 12z HREF, but its LPMM methodology
suggests a narrow corridor of 2-3" somewhere along the I-70
corridor where frontogenesis becomes enhanced within the
baroclinic zone.
The heavy rainfall episode that develops Sunday night into Monday
will renew flood concerns across central and southern Illinois,
and this is highlighted in WPC's latest Excessive Rainfall
Outlook.
A brief changeover to snow is possible Monday morning mainly
north of a Beardstown to Bloomington line where thermal profiles
turn colder. Up to an inch of snowfall is possible from the Quad
Cities into north central Illinois. Lesser amounts are expected
south of there across central Illinois. Little or no winter-
weather impact is expected.
Dry and calm conditions will return Tuesday into Thursday as
temperatures exhibit a warming trend ahead of the next frontal
system. By Thursday night, the Polar Jet Stream looks to buckle
over the Rockies as a mid-level shortwave trough begins to dig
hard across the Northern Plains. This will drive an arctic front
into the Midwest, bringing accumulating snow and a return to very
cold temperatures to central Illinois by Friday.
Overnight temperatures next weekend could bottom out in the
single digits, per the latest NBM guidance. Zoinks.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 556 PM CST Sat Mar 5 2022
Lower clouds around 5-6kft are increasing across the area this
evening ahead of two lines of precipitation. The first line will
start soon, but just be light rain or rain showers, so just have
VCSH at all sites. Then the line of storms is expected this
evening, starting at 03-05z and ending 2hrs later. Vis will be low
around 3sm due to the blowing of the rain, but believe cigs will
remain above 3kft. Some cigs around 3.5kft will continue for a
several hours after the precip ends, and the scatter out
overnight. Expecting more scattered clouds at PIA and BMI since
they will be closer to the track of the wrap around clouds with
the low, with just cirrus at SPI, DEC, and CMI. This will be the
rule through tomorrow. Winds will be gusty out of the south, then
southwest, then turning west once the front goes through in the
early morning hours. Gusts of 40-45kts will be common through the
night and into overnight, but then decrease late tonight through
tomorrow.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST Sunday for ILZ027>031-036>038-
040>057-061.
&&
UPDATE...Auten
SYNOPSIS...MJA
SHORT TERM...MJA
LONG TERM...MJA
AVIATION...Auten
Hazardous weather outlook, Mar 5, 8:21 PM CST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
821 PM CST Sat Mar 5 2022
ILZ038-042>057-061-061200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-
Vermilion-
821 PM CST Sat Mar 5 2022
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Thunderstorms will be possible tonight. Some storms could be severe.
Locally damaging wind gusts are the primary hazard expected. An
isolated tornado is also possible mainly northwest of I-55.
Strong south winds gusting up to 50 mph are expected this
evening, shifting to westerly late tonight.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Westerly winds gusting up to 40-45 mph will gradually decrease
into the early morning hours on Sunday.
Minor snow accumulations are possible Monday, and again Thursday
night and Friday. Amounts are uncertain at this time.
Minor flooding will continue along portions of the Illinois River
from Havana downstream.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible from 9 pm through 2 am.
ILZ062-063-066>068-071>073-061200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
821 PM CST Sat Mar 5 2022
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Thunderstorms will be possible this evening. A few storms may be
strong with gusty winds to 50 mph possible.
Strong south winds gusting up to 40 mph are expected this
evening, shifting to westerly late tonight.
Minor flooding will continue along the Wabash River.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Locally heavy rain is anticipated from Sunday night into Monday
morning, with flash flooding possible. Renewed rises on area
rivers and streams may be expected.
Thunderstorms will be possible, and could be strong to severe late
in the night. Locally damaging wind gusts are the primary
hazard expected. An isolated tornado or two is also possible.
Minor snow accumulations are possible Thursday night and Friday.
Amounts are uncertain at this time.
Minor flooding will continue on portions of the Wabash River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ027>031-036-037-040-041-061200-
Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
821 PM CST Sat Mar 5 2022
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Minor flooding will continue along portions of the Illinois River
from Havana downstream.
Thunderstorms will be possible tonight. Some storms could be severe.
Locally damaging wind gusts are the primary hazard expected.
However, an isolated tornado or two is possible mainly northwest
of the Illinois river.
Strong south winds gusting up to 50 mph are expected this
evening, shifting to westerly late tonight.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Westerly winds gusting up to 40-45 mph will gradually decrease
into the early morning hours on Sunday.
Minor snow accumulations are possible Monday, and again Thursday
night and Friday. Amounts are uncertain at this time.
Minor flooding will continue along portions of the Illinois River
from Havana downstream.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible from 9 pm to midnight.
Auten
In the hours before
Local storm report, Mar 5, 6:42 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM NON-TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
03/05/2022 M51 MPH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0156 PM NON-TSTM WND GST 1 E DECATUR AIRPORT 39.83N 88.85W
03/05/2022 M47 MPH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
0555 PM NON-TSTM WND GST EDGAR COUNTY AIRPORT 39.70N 87.67W
03/05/2022 M47 MPH EDGAR IL AWOS
AWOS STATION KPRG EDGAR COUNTY AP.
0211 PM NON-TSTM WND GST 1 SE WILLARD AIRPORT 40.03N 88.27W
03/05/2022 M46 MPH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
0329 PM NON-TSTM WND GST 1 NE PEORIA INTL AIRPOR 40.67N 89.68W
03/05/2022 M44 MPH PEORIA IL ASOS
ASOS STATION KPIA PEORIA INTL AIRPORT.
0523 PM NON-TSTM WND GST 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
03/05/2022 M44 MPH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
0530 PM NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/05/2022 M44 MPH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
0635 PM NON-TSTM WND GST VERMILION REGIONAL AIRP 40.20N 87.60W
03/05/2022 M43 MPH VERMILION IL AWOS
AWOS STATION KDNV DANVILLE AIRPORT.
0415 PM NON-TSTM WND GST 1 NNE LOGAN COUNTY AIRP 40.17N 89.33W
03/05/2022 M41 MPH LOGAN IL AWOS
AWOS STATION KAAA LINCOLN - LOGAN COUNTY AP.
&&Event by event
28 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Knox
- When
- March 5, 9:30 PM CST to 9:35 PM CST
- Where
- Knox County, Galesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -90.370
Structural damage occurred to a downtown building and numerous tree branches were blown down.
Thunderstorm Wind, Fulton
- When
- March 5, 9:40 PM CST to 9:45 PM CST
- Where
- Fulton County, 2.63 mi E of Lewistown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.400, -90.100
Thunderstorm Wind, Mason
- When
- March 5, 10:09 PM CST to 10:14 PM CST
- Where
- Mason County, 1.73 mi ENE of Conover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.190, -90.000
A few trees were damaged.
Tornado, Mason
- When
- March 5, 10:11 PM CST to 10:19 PM CST
- Where
- Mason County, 3.51 mi SW of Biggs to 0.2 mi ESE of Easton
- Rating
- EF0
- Path length
- 6.93 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.197, -89.951
A tornado touched down 4.4 miles northeast of Kilbourne at 10:11pm CST. It tracked northeastward, knocking over 6 irrigation systems and damaging several trees before dissipating 1 mile east of Easton at 10:19pm CST.
Hail, Peoria
- When
- March 5, 10:18 PM CST to 10:23 PM CST
- Where
- Peoria County, 1.73 mi NE of Trivoli
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.700, -89.880
Thunderstorm Wind, Mason
- When
- March 5, 10:19 PM CST to 10:24 PM CST
- Where
- Mason County, 2.1 mi SE of Biggs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.210, -89.870
A power pole was damaged.
Thunderstorm Wind, Sangamon
- When
- March 5, 10:30 PM CST to 10:35 PM CST
- Where
- Sangamon County, 0.87 mi NE of New Berlin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.730, -89.910
The fascia was damaged on a house.
Thunderstorm Wind, Morgan
- When
- March 5, 10:30 PM CST to 10:35 PM CST
- Where
- Morgan County, Woodson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.630, -90.220
Thunderstorm Wind, Tazewell
- When
- March 5, 10:36 PM CST to 10:41 PM CST
- Where
- Tazewell County, 0.87 mi NW of Tremont
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -89.490
Thunderstorm Wind, Sangamon
- When
- March 5, 10:40 PM CST to 10:45 PM CST
- Where
- Sangamon County, 1.48 mi SSW of (Spi)springfield Arp
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.830, -89.690
Thunderstorm Wind, Morgan
- When
- March 5, 10:40 PM CST to 10:45 PM CST
- Where
- Morgan County, Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.620, -90.050
A tree branch was blown onto a fence.
Thunderstorm Wind, Sangamon
- When
- March 5, 10:43 PM CST to 10:48 PM CST
- Where
- Sangamon County, (Spi)springfield Arp
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.850, -89.680
Thunderstorm Wind, McLean
- When
- March 5, 10:59 PM CST to 11:04 PM CST
- Where
- McLean County, Bloomington
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.480, -88.980
Thunderstorm Wind, Christian
- When
- March 5, 11:15 PM CST to 11:20 PM CST
- Where
- Christian County, Taylorville Muni Arp
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.530, -89.330
Thunderstorm Wind, Christian
- When
- March 5, 11:20 PM CST to 11:25 PM CST
- Where
- Christian County, 1.27 mi ESE of Hewittsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.520, -89.300
An anchored swing set was picked up and toppled.
Thunderstorm Wind, Macon
- When
- March 5, 11:38 PM CST to 11:43 PM CST
- Where
- Macon County, 1.06 mi E of (Dec)decatur Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.830, -88.850
Thunderstorm Wind, Moultrie
- When
- March 5, 11:48 PM CST to 11:53 PM CST
- Where
- Moultrie County, 1.48 mi SSW of Dunn
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -88.710
Thunderstorm Wind, Champaign
- When
- March 5, 11:50 PM CST to 11:55 PM CST
- Where
- Champaign County, 0.53 mi W of Chanute Afb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.300, -88.160
Power transformers were blown down.
Thunderstorm Wind, Moultrie
- When
- March 5, 11:53 PM CST to 11:58 PM CST
- Where
- Moultrie County, Lovington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.720, -88.630
Several power poles were snapped.
Thunderstorm Wind, Shelby
- When
- March 5, 11:55 PM CST to 11:59 PM CST
- Where
- Shelby County, 0.87 mi SW of Shelbyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.410, -88.810
A tree was blown onto a car traveling on a road.
Thunderstorm Wind, Moultrie
- When
- March 5, 11:55 PM CST to 11:59 PM CST
- Where
- Moultrie County, 0.69 mi N of Allenville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.560, -88.530
Several trees and power poles were blown over.
Thunderstorm Wind, Coles
- When
- March 6, 12:05 AM CST to 12:10 AM CST
- Where
- Coles County, 2.62 mi NE of Humboldt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -88.290
Power poles were blown down.
Thunderstorm Wind, Coles
- When
- March 6, 12:15 AM CST to 12:20 AM CST
- Where
- Coles County, 4.19 mi NNW of Fairgrange
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.637, -88.197
Four large power poles were blown down near the intersection of 1800 North and 1500 East.
Thunderstorm Wind, Douglas
- When
- March 6, 12:16 AM CST to 12:21 AM CST
- Where
- Douglas County, Hindsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.680, -88.130
A large tree was blown over.
Thunderstorm Wind, Douglas
- When
- March 6, 12:17 AM CST to 12:22 AM CST
- Where
- Douglas County, 2.74 mi ESE of Camargo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.790, -88.120
An 80 by 40-foot machine shed was destroyed.
Hail, Douglas
- When
- March 6, 12:25 AM CST to 12:30 AM CST
- Where
- Douglas County, Newman
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.800, -87.980
Thunderstorm Wind, Edgar
- When
- March 6, 12:28 AM CST to 12:33 AM CST
- Where
- Edgar County, Brocton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 39.720, -87.930
An anchored swing set was blown about 50ft.
Thunderstorm Wind, Edgar
- When
- March 6, 12:30 AM CST to 12:35 AM CST
- Where
- Edgar County, Hume
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.800, -87.870
A few trees were blown down.
Thunderstorm Wind, Vermilion
- When
- March 6, 12:35 AM CST to 12:40 AM CST
- Where
- Vermilion County, (Dnv)vermlion Apt Da
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.200, -87.600
Thunderstorm Wind, Edgar
- When
- March 6, 12:42 AM CST to 12:47 AM CST
- Where
- Edgar County, 0.87 mi NW of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 39.780, -87.690
Several small tree branches were blown down.
Thunderstorm Wind, Vermilion
- When
- March 6, 12:45 AM CST to 12:50 AM CST
- Where
- Vermilion County, 0.69 mi S of Olivet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.940, -87.630
A large tree was blown down and a 12 by 6-foot trailer was pushed approximately 100 feet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, March 5, 20227 deaths · 6 injured · $223 million · EF4 · 36 events
- Tornado and Flooding in Wisconsin, March 5, 2022$382,000 · EF1 · 11 events
- Tornado and Damaging Winds in Illinois, March 5, 2022$60,000 · EF1 · 5 events
- Tornadoes and Hail in Iowa, March 5, 2022EF1 · 19 events
- Tornado and Damaging Winds in Illinois, March 5, 2022EF1 · 11 events
- Damaging Winds in Illinois, March 5, 202270 kt wind · 29 events
- Hail and Damaging Winds in Missouri, March 5 to 6, 2022$30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Missouri, March 5, 20221.75 in hail · 25 events
- Winter Storm and Winter Weather in South Dakota, March 5 to 6, 202224 events
- Ice Storm and Winter Weather in Michigan, March 5 to 6, 20229 events
- Hail and Winter Weather in Minnesota, March 5 to 6, 20220.75 in hail · 9 events
- Winter Weather in Iowa, March 5, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015389, 1015385, 1015382, 1015350, 1015352, 1015383, 1015386, 1015393, 1015364, 1015367, 1015384, 1015363, 1015390, 1015362, 1015366, 1015358, 1015361, 1015355, 1015392, 1015375, 1015378, 1015380, 1015381, 1015391, 1015388, 1015353, 1015395, 1015359, 1015357, 1015372, 1015360.